Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 47, NWS Cleveland, OH

May 22, 2017

NWS Cleveland, OH issued this small craft advisory at May 22, 2017, 8:19 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 22, 2017, 8:19 AM EDT (12:19 UTC)
Expired
May 22, 2017, 4:00 PM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

177 
WHUS71 KCLE 221219
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
819 AM EDT MON MAY 22 2017


LEZ146>149-222000-
/O.NEW.KCLE.SC.Y.0047.170522T1219Z-170522T2000Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
819 AM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON.

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER 
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 22, 7:15 AM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 22, 7:15 AM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
715 AM EDT Mon May 22 2017

.SYNOPSIS...
Low pressure located north of Lake Superior will continue to
move slowly east across Canada today. A cold front from this low
will push well east of the area this morning. High pressure
will cross the Ohio Valley later today and move to the east
coast on Tuesday. The next storm system to impact the area will
slowly move from the Mississippi Valley across the Great Lakes
Wednesday into Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The surface cold front is about to the PA border and should be
east of the area by daybreak. Still a few showers over NW PA and
near KCAK. These should also continue off to the east. May leave
a small mention in early today to account for this activity but
should be able to get rid of it at the 6 am update. After that
much drier air is expected over the region today. Any remaining
low clouds should scour out this morning. Will have to watch the
high clouds moving up the OH Valley but will try for mostly
sunny or partly cloudy most locations today. Guidance temps seem
reasonable.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
The period will start out quiet as a high pressure will remain
in control through Tuesday. The new guidance is a little slower
with the progression of the main features during the period. All
of the new 00z models show deepening low pressure over the lower
Ohio Valley at daybreak Wednesday. Tracks differ slightly but
all of the guidance eventually tracks this low across western
Ohio Wednesday night and across Lake Erie on Thursday. Have
slowed down the onset of rain in the forecast based on this
scenario. Most of the area should end up dry Tuesday night with
rain chances not really increasing till Wednesday when the low
begins to approach. Most locations should expect a good 6 to 12
hour period of fairly steady rain followed by a period of
showery weather. Greatest precip chances will occur Wednesday
evening. Showers are likely Thursday and Thursday evening in the
cold air advection behind the low. It will take till the end of
the period for most of the area to dry out. Highs both Tuesday
and Wednesday will get within a couple degrees of normal highs
which are now in the lower 70s. Thursday will be a cool gray
day. Have ended up using a blend of guidance for temps.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
Active long term period with precip chance through the weekend and
seasonable temperatures. Brief ridging will build across the area on
Friday as upper low departs the area to the east. Some lingering
showers possible on the backside of the low, especially east, but
nothing more than slight chance worthy at this point. A series of
shortwave will then move east across the southern Great Lakes and
Ohio valley Friday night through Sunday, with a warm front lifting
north through the area Saturday night into Sunday as a surface low
deepens and moves into the Great Lakes. Subtle model differences and
being 5 plus days out only lends enough confidence for several
periods of chance pops at this time. Went with 30-40 pops Saturday
and Saturday night, with 40-50 pops Sunday with better frontal
forcing. Temperatures will be in the upper 60s to low 70s Friday,
with mid 70s expected Saturday and Sunday.

&&

.AVIATION /12Z Monday THROUGH Friday/...
Some post frontal MVFR ceilings are expected briefly at the
onset of the TAF period from KCLE to KCAK and mainly points
eastward. Otherwise, clearing skies expected through the day as
high pressure builds across the Ohio valley. Winds may gust out
of the west up to 20 kts for a period this morning through the
afternoon, becoming less than 10 kts and southerly by the end of
the period.

OUTLOOK...Non-VFR possible Tuesday night through Thursday in
showers and TSRA.

&&

.MARINE...
Cold front has moved through most of Lake Erie early this morning,
with westerly winds from the western basin east through about Erie.
West southwest flow will increase across the lake through the day in
the 15-20 knot range before tapering off late this afternoon into
this evening from west to east. Winds will become southerly 10 knots
or less tonight becoming easterly Tuesday as low pressure pulls
northeast away from the Great Lakes and high pressure moves quickly
east across the region. Flow will be 10 knots or less through
Tuesday night, but will increase a bit out of the north Wednesday
and low pressure deepens and moves north across the lake by
Wednesday night.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina
SHORT TERM...Kubina
LONG TERM...Greenawalt
AVIATION...Greenawalt
MARINE...Greenawalt
Hazardous weather outlook, May 22, 3:55 AM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
355 AM EDT Mon May 22 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-230800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
355 AM EDT Mon May 22 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:03 PM EDTSpecial Weather StatementCLEKnox42 min
May 22, 9:01 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Lake11 hr
May 22, 5:23 PM EDTSmall Craft AdvisoryCLE4 hr

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.